MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0 VA LOCKNG SCR SLF-TPNG/SD/80; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0 VA LOCKNG SCR SLF-TPNG/SD/80; SCREW, FIXATION, BONE
Model Number 02.231.280
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: date of event is unknown.It is unknown when implants were originally implanted and it is unknown when the devices backed out.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.No code available for injury due to revision surgery.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that distal femur open reduction internal fixation revision occurred on (b)(6) 2022 due to multiple 5.0mm va locking screws backing out of plate.It is unknown when the original surgery occurred.During the revision the surgeon attempted to re-tighten the same screw back into the plate with a screwdriver and appropriate 6nm toque limiting t handle.The re-tightening of the screws did not work as the screw heads were not locking into the plate.Upon removal and inspection of the original 12h variable angle curved condylar plate, it was noted by surgeon that the screw holes of the plate and the locking threads on the 5.0mm variable angle locking screws were compromised.He had to place a new plate and screws in the patient as a correction for the original surgery.No surgery delayed and the procedure successfully completed.This is report 6 of 6 for (b)(4).This report is for a 5.0 va locking screw.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot.D9.H3, h4, h6: product code: 02.231.280.Lot number: 284p775.Manufacturing site: mezzovico.Release to warehouse date: july 21, 2021.A manufacturing record evaluation was performed for the not-sterile lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 5.0 va lockng scr slf-tpng/sd/80 was found the worn on the thread of the screw.This can be related to the condition of not locking.No evidence of migration/backout was provided.A dimensional inspection for the 5.0 va lockng scr slf-tpng/sd/80 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 5.0 va lockng scr slf-tpng/sd/80 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0 VA LOCKNG SCR SLF-TPNG/SD/80
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14112237
Report Number2939274-2022-01308
Device Sequence Number2148447
Product Code HWC
UDI-Device Identifier10886982062239
UDI-Public(01)10886982062239
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.231.280
Device Catalogue Number02.231.280
Device Lot Number284P775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5 VACRVD CONDY PL/12H/266/RT; 5.0 VA LCK SCRW/S/TAP /55; 5.0 VA LCK SCRW/S/TAP /70; 5.0 VA LCK SCRW/S/TAP /85; 5.0 VA LCK SCRW/S/TAP /90; UNK - SCREWDRIVERS; UNK - TORQUE DEVICES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown